Nov 3, 2008
I'd just like to add a short positive comment on kaletra/truvada. I started this regime 5 days ago, and so far haven't noticed any side-effects at all... Perhaps it's just me being elated at finally fighting back, but i even feel more energetic already. If i haven't had any side affects at all up to now, is it likely that i develop any at all? (diarrhea, rash, ...) How long does it generally take to attain undetectable virus levels in blood?
(32yo, CD4 350 19% VL3k) Love your good work here!
love from Holland
Response from Dr. Young
Hello and thanks for your post from Holland.
I'm very happy to hear that you're tolerating your medications so well. Tolerability of HIV medications is a very important story and one that I hope that others will share with our readers.
If you haven't had side effects so far, it's rather unlikely that you'll develop any in the near term. We tend to classify side effects as short- or long-term ones, so the risks of longer term side effects could theoretically remain. This is precisely why we always recommend ongoing follow up and vigilance.
As for the viral load, I like to see at least a 90-95% reduction in the first month and undetectable levels (less than 400 in 3 months; less than 50 copies in 60 months) thereafter. With current regimens, we nearly always achieve these targets well in advance of the timeline goals.
Stay in touch and let us know how you're doing from time to time.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Protected Anal Sex Risks
- What Are The Chances Of Getting AIDS From Sucking Penis?
- Blowjob From A Prostitute Scared I Have AIDS
- Rectal Bleeding After Anal Fingering Worried I Have HIV
- After Being Exposed To Hpv How Long Does It Take For Signs Of Cervical Cancer To Appear
- Bleeding During A Pap Smear
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.